Anti inflammatories and Atkins

    This site uses cookies. By continuing to browse this site, you are agreeing to our Cookie Policy.

    Welcome to our Australian Low Carb Forums. Join us for free support, information and recipes to help you with your low carb diet. We're a friendly bunch so please register and join in the fray, but most of all have fun! If you like us please share and spread the love!

    • Anti inflammatories and Atkins

      Hi everybody,

      Hope someone can help me. I'm getting a bit desperate. I've been back on Atkins (after being reeeaally bad over the holidays) for two weeks. In the first week I lost 1.5kgs, then in the next week I had to go onto anti inflammatories cause I have a labral tear in my hip which is so painful I can't sleep for it. In this last week I have put on 2.5kgs, which is the 1.5kgs I lost plus a bonus of another kilo.:mad:

      I'm not due TOM and am following the plan.

      If it is the anti inflammatories causing it, is there any way I can counter act the effects? I am on a waiting list for a year for surgery so I have to learn to live with them and I need to lose another 15kgs:eek: When I have the surgery I will be hobbling about on crutches for a couple of months so have to lose the weight or I'm stuffed....

      Thanks for helping.
      Love
      Alison
    • Re: Anti inflammatories and Atkins

      Allison, I'm sorry. I don't know anything about the medicines or suggestions to make.

      I am keeping you in my prayers and sending you lots of good thoughts for getting well. :)
      WOE: Dr. Richard Bernstein's VLC and no sweet fruits, and the 12 Steps of Archevore, per Dr. Kurt Harris' site.

      Keep A Clean Food Plan through June 30th Challenge

      Over 55.
      Eleven years of maintenance.
    • Re: Anti inflammatories and Atkins

      Hi alison. there's a few things u can do which will help, but probably won't get u off the drugs completely. 1st. i'd cut out sugar - it has an inflammatory effect on the body. 2nd i'd cut out grains for the same reason. 3rd. i'd take cherry extract or ginger (available from health food stores and chemists) and 4th i would keep my diet as unprocessed as possible (i.e. avoiding as many additives as possible). all of this will help your problem plus u will lose weight and get into good habits for when the drugs are no longer needed. also when i had my sciatic nerve inflamed my myopractor advised me to ice it - not use heat. check that out as well with your doc, to make sure u r doing the right thing. all the best. inflammatory type pain is sooooo horrible. u do have my sympathy. u may be better off following a paleo diet and see how that goes.
    • Re: Anti inflammatories and Atkins

      Hi Choccie Lover,
      I too am struggling to lose in fact I am gaining wait since taking anti-inflammatories. I have been on Low carb firstly Tony Ferguson then moved on to BodyTrim, I had lost approx 12.5 kg in 10 weeks and was feeling great but on the 5 days I have taken this medication I have put 4kg back on and then to top it off I had to have a steroid injection into my wrist today so I am in alot of pain. I have kept to my diet to the letter even tried a couple of PO days( I have remained in ketosis the entire time) so I am most upset.
      So I think there is a link to this type of medication and weight gain.
      I am hoping that when I stop the meds I will have a huge loss otherwise I might as well be eating rubbish for all the good its doing me right now.
      Does anyone have any thoughts / knowledge on this.

      Thanks